Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 12, 2012, 8:49 PM EDT for Taliaferro County, Warren County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2012, 8:49 PM EDT (00:49 UTC)
- Expired
- Jun 12, 2012, 9:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
Counties Taliaferro County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WWUS82 KFFC 130049
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT TUE JUN 12 2012
GAZ039-050-051-061-062-130130-
849 PM EDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKES...WARREN...TALIAFERRO...GREENE AND HANCOCK COUNTIES UNTIL
930 PM EDT...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TYRONE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKES...
WARREN...TALIAFERRO...GREENE AND HANCOCK COUNTIES THROUGH 930 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CARTERS GROVE...
ROBINSON...LYNEVILLE...ALEXANDER STEPHENS PARK...CRAWFORDVILLE...
DANIEL SPRINGS...TYRONE...SANDY CROSS...FICKLIN...POWELTON...
LUNDBERG...SHARON...BARNETT...RAYTOWN AND ROCKY CREEK FIRE DEPT..
&&
LAT...LON 3322 8289 3362 8303 3378 8290 3363 8261
3360 8264 3346 8258 3341 8254
TIME...MOT...LOC 0049Z 300DEG 21KT 3363 8284
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 7:54 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 12, 7:54 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 754 PM EDT TUE JUN 12 2012 .PREV DISCUSSION... /ISSUED 342 PM EDT TUE JUN 12 2012/ .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHRA/TSRA OVER SOUTH GA MOVING SOUTHEAST ASSOCIATED WITH A WEAKENING BOUNDARY. THERE IS ALSO A DRY COLD FRONT MOVING INTO NW GA RIGHT NOW WHICH WILL USHER IN A DRIER AIR MASS FOR WED/THU. THIS COLD FRONT WILL SWEEP THROUGH THE STATE AND BE SOUTH AND EAST OF THE CWA BY WEDNESDAY AFTERNOON. THERE WILL STILL BE A BIT OF RESIDUAL MOISTURE LEFT OVER SO EXPECTING SCATTERED CLOUDS ACROSS THE AREA WED BUT SHOULD NOT BE MUCH MORE THAN THAT. TEMPERATURES SHOULD CONTINUE NEAR SEASONAL NORMS THROUGH THE SHORT TERM. 01 && .LONG TERM /THURSDAY THROUGH TUESDAY/... MID AND LONG RANGE MODELS ARE STILL SIMILAR... SHOWING HIGH PRESSURE DOMINATING ALONG THE EAST AND SOUTHEAST STATES THROUGH THE LONG TERM. STILL SOME INDICATIONS LINGERING MOISTURE ACROSS THE FAR SOUTHERN REACHES OF CENTRAL GA MAY SUPPORT ISOLATED CONVECTION THERE EACH AFTERNOON... WHILE OROGRAPHIC LIFT COULD PRODUCE A FEW SHOWERS OVER NORTH GA. CURRENT LONG RANGE FORECAST HAS THIS POTENTIAL HANDLED WELL... SO NO MAJOR CHANGES WERE MADE TO THE EXTENDED AT THIS TIME. 39 PREV LONG TERM DISCUSSION... /ISSUED 717 AM EDT TUE JUN 12 2012/ LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MODELS SIMILAR WITH REMNANTS OF FRONTAL BOUNDARY ACROSS SOUTH CENTRAL GEORGIA WEDNESDAY NIGHT...THEN DRIFTING INTO SOUTH GEORGIA THURSDAY AND MEANDERING NEAR THE GEORGIA-FLORIDA BORDER INTO FRIDAY. AT THE SAME TIME...HIGH PRESSURE OVER THE GREAT LAKES BUILDS SOUTHEAST THURSDAY...BECOMING CENTERED OVER NEW ENGLAND FRIDAY AS IT WEDGES DOWN THE APPALACHIANS THROUGH THE WEEKEND. WEATHER PATTERN A BIT MESSY WITH THESE FEATURES AFFECTING OUR AREA THROUGH THE PERIOD...AND MODELS HINTING AT VARIOUS AMOUNTS OF MOISTURE OVER THE AREA. WILL SHOW SLIGHT CHANCE POPS MAINLY OVER THE MOUNTAINS WHERE TERRAIN MAY HAVE AN INFLUENCE AND OVER EXTREME SOUTHERN COUNTIES WITH REMNANTS OF SURFACE BOUNDARY IN THE VICINITY. NEAR NORMAL TEMPS THURSDAY AND FRIDAY...BUT A TAD COOLER OVER THE WEEKEND WITH WEAK WEDGE IN THE AREA. 49 && FIRE WEATHER... BEHIND A COLD FRONT... A DRIER AIR MASS WILL SPREAD OVER NORTH AND MUCH OF CENTRAL GEORGIA ON WEDNESDAY. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS MAY STILL BE POSSIBLE OVER THE FAR SOUTHERN REACHES OF CENTRAL GEORGIA WHERE SOME DEEPER MOISTURE MAY LINGER. OTHERWISE... AFTERNOON RH VALUES WILL HOLD ABOVE CRITICAL VALUES WHILE FUELS REMAIN MOIST. .AVIATION... 00Z UPDATE... VFR CONDITIONS EXPECTED THROUGH FORECAST PERIOD. MAIN CONCERN WILL BE TIMING OF WIND SHIFT FROM NW TO NE. THERE IS SOME UNCERTAINTY WHEN THIS WILL OCCUR WEDNESDAY... BUT 15Z LOOKS TO BE A REASONABLE SOLUTION FOR NOW. WINDS SHOULD STAY BELOW 10 KTS AND CIGS SHOULD STAY CLOSE TO SCT040 SCT250 THROUGHOUT THE FORECAST PERIOD AS WELL. THERE IS A SLIM POSSIBILITY OF SOME MVFR FOG DEVELOPING NEAR KAHN...KMCN...AND KCSG AROUND 09-12Z WEDNESDAY...HOWEVER DID NOT SEE ENOUGH SUPPORT TO INCLUDE IN TAFS. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE IN TIMING OF WIND DIRECTION. HIGH CONFIDENCE IN ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 91 66 89 / 20 5 5 10 ATLANTA 68 88 69 87 / 20 5 5 10 BLAIRSVILLE 63 86 62 83 / 20 10 10 20 CARTERSVILLE 64 89 63 89 / 10 10 10 10 COLUMBUS 70 91 71 91 / 30 5 5 20 GAINESVILLE 67 87 67 86 / 20 10 10 10 MACON 69 92 69 91 / 30 10 5 10 ROME 65 90 63 90 / 10 10 10 10 PEACHTREE CITY 64 88 64 88 / 20 0 5 10 VIDALIA 72 90 72 89 / 50 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....39/49 AVIATION...BAKER
Hazardous weather outlook, Jun 12, 11:48 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1148 AM EDT TUE JUN 12 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1148 AM EDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...WITH ISOLATED STRONG STORMS POSSIBLE. .SYNOPSIS... A COLD FRONT WILL PUSH INTO EXTREME NORTHWEST GEORGIA LATE THIS AFTERNOON...THEN MOVE ACROSS THE REST OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL BE GUSTY WINDS...LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING. .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY... AHEAD OF A COLD FRONT MOVING EAST FROM THE LOWER MISSISSIPPI VALLEY. THE GREATER CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY EVENING AS THE FRONT APPROACHES. WITH CAPE VALUES EXPECTED TO INCREASE INTO THE 1500 TO 2500 J/KG RANGE THIS AFTERNOON... A FEW STORMS COULD BE STRONG...PRODUCING GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE REMNANTS OF THE COLD FRONT WILL MEANDER ACROSS SOUTH GEORGIA INTO THE END OF THE WEEK...KEEPING A CHANCE OF THUNDERSTORMS MAINLY OVER CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN OR SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 12, 8:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT TUE JUN 12 2012
GAZ039-050-051-061-062-130130-
849 PM EDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKES...WARREN...TALIAFERRO...GREENE AND HANCOCK COUNTIES UNTIL
930 PM EDT...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TYRONE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKES...
WARREN...TALIAFERRO...GREENE AND HANCOCK COUNTIES THROUGH 930 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CARTERS GROVE...
ROBINSON...LYNEVILLE...ALEXANDER STEPHENS PARK...CRAWFORDVILLE...
DANIEL SPRINGS...TYRONE...SANDY CROSS...FICKLIN...POWELTON...
LUNDBERG...SHARON...BARNETT...RAYTOWN AND ROCKY CREEK FIRE DEPT..
&&
LAT...LON 3322 8289 3362 8303 3378 8290 3363 8261
3360 8264 3346 8258 3341 8254
TIME...MOT...LOC 0049Z 300DEG 21KT 3363 8284The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:59 PM EDT | Special Weather Statement | FFC | White | 46 min |
| Jun 13, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 38 min |
| Jun 13, 7:26 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Jun 13, 7:50 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 25 min |
| Jun 13, 7:59 PM EDT | Special Weather Statement | FFC | Crawford | 46 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.